Saturday, February 06, 2010

Revenge of the Toxins


While I continue to be daily grateful for almost pain-free hands and feet, the chemo toxins are having their revenge in new mischief. This round,they have hammered my mucus membranes, burning eyes, sinus, and digestive tract. I have contracted infections in sinus and urinary tracts. I am stumbling around like the Mummy, shedding the seared remnants of skin cooked in the last round, honking inarticulately, eyes too filled with rheumy tears to see where I'm going. Plus, I always look embarrassed; the burning is happening on my face.

I think I really scared the guy standing behind me in the grocery line. He happened to catch sight of my face under my hat brim as I turned to collect bags. He jumped back like a guilty three-year-old. Robert, who had very prudently driven, brazened it out, grinning at the guy as he took my load and escorted me to the car. Gotta love that boy!

To console myself, I am holing up (as much as possible)to draft that Great American Novel I've always wanted to write, as well as assisting Petra with the libretto for her musical tribute to the American soldier. Good times. The spirit is not fettered; it will take its own revenge.

3 comments:

Sharon said...

Dear Kim,
I feel so badly about all of your 'side affects'. Could they not give you a lesser dose that would be less toxic.
You know, there is no benefit to killing the cancer if they kill the hostess as well. ;-)

We are Praying for you to have strength and wisdom!
With Love,
Sharon J.

Kim Anderson said...

They might have to reduce the dose this round.

travelmom said...

Thank you for bravely sharing your journey. Praying for easier days.

Blessings,
Lori

LinkWithin

Related Posts with Thumbnails